Alert archive / Minnesota / Heat Advisories in 2013
Heat Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Aug 21, 2013, 3:51 AM CDT for 21 counties in Minnesota; 9 counties in Wisconsin. It took effect at Aug 21, 2013, 12:00 PM CDT. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 3:51 AM CDT (08:51 UTC)
- In effect from
- Aug 21, 2013, 12:00 PM CDT
- Expired
- Aug 21, 2013, 1:49 PM CDT
- In force
- 109 min
- Issued by
- NWS Twin Cities, MN
All 30 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS73 KMPX 210851 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 351 AM CDT WED AUG 21 2013 ...ONE MORE DAY OF OPPRESSIVE HEAT AND HUMIDITY... .A HEAT ADVISORY IS IN EFFECT FROM NOON TO 7 PM ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...OR ROUGHLY EAST OF A LINE FROM NEAR NORTH BRANCH... TO THE TWIN CITIES...TO NEW ULM AND FAIRMONT. HEAT INDICES OF 96 TO 101 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS THE ADVISED AREA. TEMPERATURES WILL RANGE IN THE LOWER 90S THIS AFTERNOON AND WILL COMBINE WITH DEW POINTS AROUND 70 DEGREES TO YIELD THE HAZARDOUS HEAT INDICES. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 211700- /O.NEW.KMPX.HT.Y.0004.130821T1700Z-130822T0000Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 351 AM CDT WED AUG 21 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURE: HIGHS TODAY WILL REACH THE LOWER 90S AND COMBINED WITH HIGH HUMIDITY...HEAT INDICES WILL RANGE FROM 96 TO 101 DEGREES. * IMPACTS: THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS...ESPECIALLY FOR THE YOUNG AND ELDERLY...AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
736 WWUS73 KMPX 211633 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1133 AM CDT WED AUG 21 2013 ...HOT AND HUMID CONDITIONS CONTINUE THIS AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...OR ROUGHLY EAST OF A LINE FROM NEAR NORTH BRANCH...TO THE TWIN CITIES...TO NEW ULM AND FAIRMONT. TEMPERATURES WILL RANGE IN THE UPPER 80S TO LOWER 90S WITH DEW POINTS AROUND 70 DEGREES AND LIGHT WINDS. HEAT INDICES OF 95 TO 100 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS THE ADVISED AREA. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 220000- /O.CON.KMPX.HT.Y.0004.130821T1700Z-130822T0000Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1133 AM CDT WED AUG 21 2013 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURE: HIGHS TODAY WILL BE NEAR 90...AND HEAT INDICES WILL RANGE FROM 95 TO 100 DEGREES. * IMPACTS: THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...AND THOSE WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS ACTIVITY OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JRB
396 WWUS73 KMPX 211849 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 149 PM CDT WED AUG 21 2013 ...HEAT ADVISORY HAS BEEN CANCELLED... .THE COMBINATION OF CLOUD COVER CAUSING THE TEMPERATURES TO REMAIN IN THE 80S...AND THE PASSAGE OF A COLD FRONT TODAY...HAS RESULTED IN LOWER HEAT INDICES AND A HEAT ADVISORY IS NO LONGER WARRANTED. HOWEVER...AHEAD OF THE COLD FRONT THE DEW POINT TEMPERATURES ARE IN THE MID 70S WHICH ARE ALLOWING THE HEAT INDICES TO BE IN THE LOW 90S. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 212000- /O.CAN.KMPX.HT.Y.0004.000000T0000Z-130822T0000Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 149 PM CDT WED AUG 21 2013 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 20, 10:57 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 20, 10:57 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 PM CDT TUE AUG 20 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 404 PM CDT TUE AUG 20 2013 AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS WEST CENTRAL WI AND SE MINNESOTA INTO THIS EVENING AS LOW LEVEL MOISTURE TRANSPORT IS ALIGNED WITH A MAXIMUM IN INSTABILITY. TEMPERATURES HAVE BEEN STRUGGLING TO RISE MUCH ABOVE THE 90 DEGREE MARK ACROSS WEST CENTRAL MN THIS AFTERNOON. LATEST GUIDANCE SUGGESTS THAT THE LOW LEVEL THERMAL RIDGE IS POINTED MORE FROM CENTRAL SD INTO NW MN WHERE LOWER TO MIDDLE 90S EXIST. WILL CONTINUE WITH THE HEAT ADVISORY UNTIL 8 PM AS DEW POINTS IN THE LOWER TO MIDDLE 70S HAVE HELP MAKE UP THE DIFFERENCE. OVERNIGHT... IT WILL BE MUGGY WITH LOWS IN THE UPPER 60S TO LOWER 70S ALONG WITH NEARLY SIMILAR DEW POINTS. SOME VISIBILITY REDUCTION DUE TO HAZE/FOG IS POSSIBLE NEAR DAYBREAK FOR OUTLYING AREAS. A COLD FRONT REMAINS ON TRACK TO PASS ACROSS THE CWA ON WEDNESDAY. THE FRONT SHOULD BE OVER THE NW CWA AT DAYBREAK... REACH THE TWIN CITIES BY EARLY AFTERNOON AND PASS THROUGH EAU CLAIRE THROUGH FAR SOUTHERN AREAS OF MN BY EVENING. WRF SOLUTIONS ARE NOT VERY ENTHUSIASTIC ON THUNDERSTORM DEVELOPMENT WITH A FAIRLY STOUT CAP. WEST CENTRAL WISCONSIN IS MOST FAVORED AT THIS TIME WITH THIS AREA CLOSER TO THE SHORT WAVE AND STRONGER MID LEVEL WESTERLIES. THIS IS WHERE THE HIGHEST POPS/QPF RESIDE IN THE GRIDS. A MORE WIDESPREAD DEVELOPMENT IN THUNDERSTORMS IS POSSIBLE SOUTH OF MN WEDNESDAY NIGHT AS HEIGHTS/TEMPS ALOFT BEGIN TO FALL. AT THIS POINT THE THREAT FOR SEVERE STORMS IS TIED TO WHETHER OR NOT STORMS DEVELOP. HIGHS ON WEDNESDAY ARE A LITTLE TRICKY DUE TO THE FRONT MOVING THROUGH ALONG WITH CLOUDS/PRECIPITATION POTENTIAL. THE LOW LEVEL THERMAL AXIS IS PROJECTED TO STRETCH FROM NEBRASKA THROUGH SOUTHERN MN AND WEST CENTRAL WI BY MIDDAY WEDNESDAY. THEREFORE... KEPT HIGHS AROUND 90 TO THE LOWER 90S ACROSS SOUTH CENTRAL MN THROUGH EAU CLAIRE AND LADYSMITH. HEAT INDICES SHOULD PEAK IN THE UPPER 90S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 404 PM CDT TUE AUG 20 2013 MAIN STORY FOR THE EXTENDED WILL BE THE HEAT AND HUMIDITY...ESPECIALLY FOR THIS WEEKEND INTO NEXT WEEK. PRECIPITATION CHANCES LOOK MEAGER AS WELL...WITH ANY ACTIVITY WEDNESDAY AFTERNOON SPILLING INTO WEDNESDAY NIGHT...WITH THE NEXT CHANCES FOR PRECIP FOR THE WEEKEND INTO NEXT WEEK OF THE RIDGE RIDER VARIETY...BUT THOSE CHANCES ARE MEAGER AT BEST. WE STILL LOOK ON TRACK FOR A BRIEF RESPITE FROM THE HEAT AND HUMIDITY THURSDAY/THURSDAY NIGHT AS NW FLOW BRINGS IN A QUICK HIT OF CANADIAN HIGH PRESSURE. 925-850 MB TEMPS BRIEFLY DROP BELOW 20C...WHICH SUPPORT HIGHS NEAR NORMAL FOR THURSDAY. BY THURSDAY AFTERNOON...THE FRONT DROPPING THROUGH ON WEDNESDAY WILL BE FAR ENOUGH SOUTH OF THE AREA TO SUPPORT A DRY FORECAST FOR THURSDAY AS WELL. GIVEN WARM TEMPS ALOFT AND POTENTIAL CAPPING ISSUES FOR WEDNESDAY...DOES NOT LOOK LIKE PRECIP WEDNESDAY NIGHT WILL BE WIDESPREAD AND HAVE 40 POPS MAINLY CONFINED TO SOUTH CENTRAL MN BEFORE 06Z...WITH PROGRESSIVELY DRIER AIR MOVING IN THROUGH THE NIGHT. COME FRIDAY...AN IMPRESSIVE UPPER RIDGE WILL START BUILDING IN FROM THE HIGH PLAINS...WITH HEIGHT RISES DOMINATING THE UPPER LEVELS ON FRIDAY...AS 588 DM H5 HEIGHTS BUILD INTO SRN MN. IN ADDITION TO THE UPPER RIDGE MOVING IN...THE SFC HIGH WILL BE MOVING INTO THE UPPER GREAT LAKES...SETTING THE UPPER MS VALLEY UP INTO SE RETURN FLOW. HOWEVER...THE WARM FRONT DOES NOT LOOK TO COME THROUGH UNTIL FRIDAY NIGHT...AFTER WHICH HOT AND HUMID LOOKS TO BE THE THEME FROM SATURDAY THROUGH TUESDAY. WITH THE WARM FRONT COMING IN FRIDAY NIGHT...THIS WILL BRING THE FIRST POTENTIAL FOR SHOWERS AND THUNDERSTORMS...BUT BEST UPPER FORCING WITH THIS WARM FRONT WILL BE UP ALONG THE INTERNATIONAL BORDER. MED RANGE GUIDANCE ALL SHOW AN MCS MOVING ACROSS NRN MN FRIDAY NIGHT...WITH ABOUT THE ONLY HOPE FOR PRECIP AS FAR SOUTH AS THE MPX AREA FRIDAY NIGHT IS FOR ACTIVITY TO BUILD SOUTH INTO THE LLJ AND ASSOCIATED MOISTURE TRANSPORT. FOR THE WEEKEND INTO NEXT WEEK...THE MAIN DIFFERENCE BETWEEN THE GFS/ECMWF CONTINUES TO BE THE EXTENT OF THE RIDGING ACROSS THE NATIONS MID SECTION. THE GFS CONTINUES TO BE VERY PERSISTENT WITH BUILDING IN A STRONG UPPER RIDGE UP INTO SRN CANADA...WITH H5 HEIGHTS IN SRN MN BUILDING TO 594 DM BY MONDAY. THIS WOULD SUPPORT NEAR RECORD HIGHS FOR NEXT WEEK...WITH HIGHS IN THE MID/UPPER 90S BEING POSSIBLE. THE ECMWF HAS REALLY BEEN STRUGGLING WITH THE NRN PERIPHERY OF THE RIDGE AND HOW MUCH SHORTWAVE ENERGY ROTATING AROUND THE TOP OF IT BEATS IT BACK SOUTH. WITH THE 20.12 RUN IT IS BACK TO A MORE GFS LOOK WITH THE RIDGE...THOUGH NOT AS HIGH WITH HEIGHTS AND ALSO HAS THE ACTIVE BELT OF THE WESTERLIES TO THE NORTH OF THE RIDGE NEAR THE INTERNATIONAL BORDER AS OPPOSED TO WELL INTO SRN CANADA AS THE GFS HAS. IF WE ARE TO SEE ANY RIDGE RIDER TYPE COMPLEXES IN THE MPX AREA...WE WOULD HAVE TO SEE AN ECMWF SOLUTION VERIFY...WHICH WOULD INDICATE THE POTENTIAL FOR SOME ACTIVITY INTO CENTRAL MN SUNDAY AND POSSIBLY AGAIN DURING THE MIDDLE OF NEXT WEEK. GIVEN THE UNCERTAINTY WITH HOW FAR SOUTH SHORT WAVE ACTIVITY MAKES IT...LEFT POP FORECAST FROM THE ALLBLEND BASICALLY AS IS FOR NOW...WHICH LIKELY MEANS THERE IS A LITTLE BIT MORE PRECIP MENTION THAN NECESSARY. WHERE A CHANGE WAS MADE TO THE CENTRAL REGION ALLBLEND PROCEDURE WAS WITH HIGHS SUNDAY THROUGH TUESDAY. HERE...THE MOS NUMBERS LOOK TO BE HOLDING HIGHS BACK...SO TRENDED HIGHS THESE DAYS CLOSER TO THE ECMWF/GFS...WITH HIGH MORE IN THE UPPER 80S TO LOWER 90S. ABOUT THE ONLY WAY AT THIS POINT I CAN ENVISION MUCH OF THE AREA NOT REACHING THE 90S SATURDAY THROUGH TUESDAY IS IF WE GET A DENSE BLANKET OF CONVECTIVE DEBRIS LEFT OVER FROM ANY OVERNIGHT ACTIVITY. WITHOUT CLOUD COVER...THEN WE MAY FLIRT WITH SOME RECORD HIGHS...JUST IN TIME FOR THE MN STATE FAIR. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1043 PM CDT TUE AUG 20 2013 MAIN FORECAST CONCERN REMAINS THE POSSIBLE CONVECTION DEVELOPING TOWARD SUNRISE...ESPECIALLY AT KAXN/KRWF. AFT 12Z...THE MAIN FOCUS WILL BE ACROSS EC MN/WC WI WHERE BETTER MOISTURE AND LIFT WILL OCCUR ALONG THE FRONT. OVER THE PAST FEW HRS...MOISTURE HAS POOLED ALONG THE CANADIAN BORDER OF MN...ESPECIALLY NEAR THE LAKE OF THE WOODS WHERE STRONG CONVECTION HAD DEVELOPED. SOME WEAKER CONVECTION IS NOTED ALONG THE FRONT IN ND...WITH AN AREA OF CONVECTION IN SC SD. BASED ON THE CONTINUED MOISTURE POOLING ALONG THE CANADIAN BORDER...THE BEST CHC/S OF TSRA WILL OCCUR IN NORTHERN/NE MN...AND OVER SW MN IF THE COMPLEX IN SC SD BECOMES BETTER ORGANIZED WITH AN INCREASING LOW LEVEL JET IN NEBRASKA. ELSEWHERE...BR/HZ...AND EVEN IFR VSBYS IN FG MAY OCCUR AT KRNH/KEAU AS CLDS HAVE DECREASED AND MODELS DO DEPICT SOME FG DEVELOPMENT IN WC WI AFT 9Z. AS THE FRONT SAGS SOUTHEAST ACROSS MN DURING THE MORNING/AFTN...THE BEST CHC/S OF TSRA WILL OCCUR ACROSS WC WI AFT 18-20Z. ELSEWHERE...CHC/S ARE FAIRLY LOW. HAVE INTRODUCED 6SM SHRA AND VCTS AT KEAU AFT 20Z. LATER FORECAST SHIFTS WILL NEED TO EVALUATE THE POTENTIAL OF WIDESPREAD TSRA AT KSTC/KRNH DURING THE LATE MORNING/EARLY AFTN HRS. HOWEVER...THE STRENGTHENING WARM LAYER ABV THE SFC WILL LIKELY HOLD OFF UNTIL MID/LATE AFTN. KMSP... ONLY CHGS TO THE FORECAST IS TO LOWER CIGS TO 4K DURING THE AFTN ALONG THE COLD FRONT. BEST TIME FRAME FOR TSRA WILL OCCUR BETWEEN 20-23Z IF THE CAP BREAKS EARLIER THAN EXPECTED. CONFIDENCE REMAINS TOO LOW TO HAVE VCTS INTRODUCED AT THIS TIME. COLD FRONTAL PASSAGE WILL OCCUR ARND 18-20Z...WITH A MORE NNW DEVELOPING BY THE LATE AFTN. /OUTLOOK FOR KMSP/ THU...VFR. NE WIND 5 KTS. FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS. SAT...VFR. S WIND 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...MPG AVIATION...JLT
Hazardous weather outlook, Aug 20, 8:31 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 831 PM CDT TUE AUG 20 2013 MNZ041>045-047>050-054>058-064-065-073-220130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-REDWOOD- 831 PM CDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE INTO THE DAY WEDNESDAY AS A COLD FRONT MOVES THROUGH. HAIL AND STRONG WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-220130- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 831 PM CDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW NON SEVERE THUNDERSTORMS MAY DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE INTO THE DAY WEDNESDAY AS A COLD FRONT MOVES THROUGH. HAIL AND STRONG WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:52 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Scott, Sibley | 38 min |
| Aug 21, 3:30 PM CDT | Special Weather Statement | MPX | Dakota | 30 min |
| Aug 21, 3:39 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 36 min |
| Aug 21, 3:21 PM CDT | Special Weather Statement | MPX | Barron | 39 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 38 min |
| Aug 21, 4:08 PM CDT | Special Weather Statement | MPX | Pierce | 52 min |
| Aug 21, 4:21 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
| Aug 21, 4:39 PM CDT | Special Weather Statement | MPX | Dunn | 51 min |
| Aug 21, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 37 min |
| Aug 21, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 51 min |
| Aug 21, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 20 min |
Nearby
Heat Advisories in Minnesota, 2013Heat Advisories in Wisconsin, 2013Every heat advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.